Alert archive / California / Special Marine Warnings in 2012
Special Marine Warning 9, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Apr 12, 2012, 11:40 AM PDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2012, 11:40 AM PDT (18:40 UTC)
- Expired
- Apr 12, 2012, 12:45 PM PDT
- In force
- 65 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
The radar
The Eureka (Bunker Hill) radar (KBHX), 72 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 6.7 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671
WHUS56 KEKA 121840
SMWEKA
PZZ475-121945-
/O.NEW.KEKA.MA.W.0009.120412T1840Z-120412T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE EUREKA CA
1140 AM PDT THU APR 12 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM CAPE MENDOCINO TO PT. ARENA CA FROM 10 TO 60 NM OVER
PACIFIC WATERS...
* UNTIL 1245 PM PDT
* AT 1130 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER
WATERS FROM 43 NM SOUTHWEST OF PT. DELGADA...MOVING NORTHEAST AT 25
KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
OCCASIONAL LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 4016 12467 4006 12443 3991 12424 3951 12469
3957 12490
TIME...MOT...LOC 1839Z 201DEG 23KT 3963 12475
$$
CARROLL1 follow-up statement
794
FZUS76 KEKA 121922
MWSEKA
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1222 PM PDT THU APR 12 2012
PZZ475-121945-
/O.CON.KEKA.MA.W.0009.000000T0000Z-120412T1945Z/
1222 PM PDT THU APR 12 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1245 PM PDT...
FOR THE FOLLOWING AREA...
WATERS FROM CAPE MENDOCINO TO PT. ARENA CA FROM 10 TO 60 NM OVER
PACIFIC WATERS...
AT 1216 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
OVER WATERS ABOUT 28 NM SOUTHWEST OF PUNTA GORDA...MOVING NORTHEAST
AT 25 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR UNTIL THIS STORM
PASSES. THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS WHICH CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.
&&
LAT...LON 3968 12451 3979 12481 4016 12467 4006 12443
3991 12425 3991 12424
TIME...MOT...LOC 1921Z 201DEG 23KT 3988 12462
$$
CARROLLWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Apr 12, 3:46 AM PDT, 7 hours 54 minutes earlier.
Area forecast discussion, Apr 12, 3:46 AM PDT, 7 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 346 AM PDT THU APR 12 2012 .SYNOPSIS...A LATE SEASON WINTER STORM WILL CONTINUE TO BRING RAIN...SNOW...AND ISOLATED THUNDERSTORMS THROUGH FRIDAY. && .DISCUSSION...A COLD UPPER LOW WILL DROP TOWARD NW CA TODAY WITH CONTINUED RAIN...SNOW...AND ISO TSTMS. A COLD FRONT OUT AHEAD OF THE LOW IS KNOCKING ON OUR DOORSTEP EARLY THIS MORNING WITH STEADIER PRECIP ACROSS THE INTERIOR AND SCATTERED CONVECTION OFFSHORE. ONCE THE FRONT MOVES ASHORE THIS MORNING...THERE MAY BE A LULL IN THE PRECIP BEFORE A POTENT SHORTWAVE ROUNDS THE BASE OF THE TROUGH AND APPROACHES THE COAST THIS AFTERNOON. THERE IS ALSO A WEAK SFC TROUGH THAT WILL ACCOMPANY THE SHORTWAVE...WHICH WILL HELP ENHANCE SHEER FOR TSTMS. THE LOW MOVES OVERHEAD FRI MORNING FURTHER DECREASING STABILITY FOR A CONTINUED CHANCE FOR TSTMS AND SMALL HAIL. THE OTHER CONCERN IS SNOW. CURRENT NSSL SNOW LEVEL OBS ARE SHOWING THE SNOW LEVEL AROUND 3500 FT. THE SNOW LEVEL WILL DIP A BIT FURTHER...POSSIBLY AS LOW AS 2500 FT TONIGHT AS COLD AIR CONTINUES TO FILTER INTO THE REGION. WITH SEVERAL BOUTS OF PRECIP EXPECTED THROUGH THE DAY ON FRI...WE HAVE OPTED TO ISSUE A WINTER WX ADVISORY ABOVE 3000 FT WHERE A TOTAL OF 5-11 INCHES OF SNOW ARE EXPECTED. THE TROUGH AXIS SHIFTS EAST OF THE AREA FRI EVE...WITH CLEARING AND DRYING IN ITS WAKE. WITH THE RESIDUAL COLD TEMPS...FROST MAY BE AN ISSUE SAT MORNING...BUT FOG IS ALSO POSSIBLE DUE TO LINGERING LL MOISTURE. SAT SHOULD BE DRY...BUT MODELS ARE NOW SHOWING A DIRTY RIDGE OVER THE WEST COAST BY SUN...TRANSITING TO ZONAL FLOW BY EARLY NEXT WEEK. SEVERAL WEAK FRONTS ARE EXPECTED TO PASS CLOSE BY (TO OUR NORTH) WHICH MAY MEAN PERIODS OF LIGHT RAIN...ESPECIALLY NORTH OF THE CAPE. JCA && .AVIATION...A FRONT CROSSING NORTHWEST CALIFORNIA EARLY THIS MORNING IS BRINGING WIDESPREAD SHOWERS AND LOCALLY GUSTY WINDS...ESPECIALLY ALONG THE REDWOOD COAST. COLD AIR BEHIND THE FRONT WILL DESTABILIZE THE ATMOSPHERE...LEADING TO ISOLATED THUNDERSTORMS ALONG THE COAST TODAY. CONDITIONS WILL BE BORDERLINE VFR/MVFR WITH TEMPORARY DROPS TO IFR POSSIBLE IN THE HEAVIER SHOWERS AND THUNDERSTORMS. && .MARINE...A COLD FRONT MOVING THROUGH THE WATERS EARLY THIS MORNING IS BRINGING INCREASED WINDS AND SEAS. THE BUOYS SHOWED SOME GUSTS TO NEAR GALE FORCE A FEW HOURS AGO AHEAD OF THE FRONT. THESE WINDS ARE WHIPPING UP WIND DRIVEN SEAS UP TO 10 FT EARLY THIS MORNING. AFTER THE FRONT CROSSES THE WATERS THE WINDS WILL SHIFT TO THE WEST, BUT WILL REMAIN ELEVATED THROUGH THE MORNING HOURS. WINDS WILL EASE BY LATE TODAY, BUT THEN INCREASE AGAIN ON THURSDAY AS A DISTURBANCE MOVES THROUGH. LONG PERIOD WESTERLY WAVES WILL BUILD BY TONIGHT. SWAN AND ENP NOW HAVE THEM PEAKING AROUND 14 FT EARLY FRIDAY MORNING, WHICH SEEMS MORE REASONABLE GIVEN THE SYNOPTIC SET UP. BUT STILL WANT TO SEE THE WAVES PASS SOME OFFSHORE BUOYS IN THE UPCOMING HOURS TO KNOW FOR SURE THESE WAVE HEIGHTS WILL OCCUR. REGARDLESS, THE WESTERLY WAVES WILL PEAK ON FRIDAY AND THEN SLOWLY SUBSIDE INTO THE WEEKEND. && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 3 PM PDT FRIDAY ABOVE 3000 FEET FOR CAZ003-004-076. SMALL CRAFT ADVISORY UNTIL 5 PM PDT SATURDAY PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Apr 12, 4:31 AM PDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 431 AM PDT THU APR 12 2012 CAZ001-002-131145- REDWOOD COAST-MENDOCINO COAST- 431 AM PDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-076-131145- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 431 AM PDT THU APR 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM PDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. ISOLATED THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH FRIDAY AFTERNOON. ISOLATED THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ004-131145- UPPER TRINITY RIVER- 431 AM PDT THU APR 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM PDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:25 AM PDT | Winter Weather Advisory | EKA | 31 hr | |
| Apr 12, 12:18 PM PDT | Special Marine Warning | EKA | 27 min | |
| Apr 12, 12:50 PM PDT | Special Marine Warning | EKA | 55 min | |
| Apr 12, 1:29 PM PDT | Special Marine Warning | EKA | 61 min | |
| Apr 12, 2:02 PM PDT | Special Weather Statement | EKA | 43 min | |
| Apr 12, 3:04 PM PDT | Special Marine Warning | EKA | 41 min | |
| Apr 12, 3:25 PM PDT | Special Marine Warning | EKA | 65 min | |
| Apr 12, 3:33 PM PDT | Special Weather Statement | EKA | Mendocino | 42 min |
| Apr 12, 3:59 PM PDT | Special Weather Statement | EKA | Humboldt | 46 min |
| Apr 12, 4:15 PM PDT | Special Marine Warning | EKA | 60 min | |
| Apr 12, 4:37 PM PDT | Special Marine Warning | EKA | 53 min |
Nearby
Special Marine Warnings in California, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.